Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 255, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2015, 3:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2015, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 10, 2015, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, GA, Laurens County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:53 PM EDT | TSTM WND DMG | 3 Nne Dudley, GA | THE LAURENS COUNTY 911 CENTER REPORTED ONE TREE DOWN ALONG OLD HAWKINSVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WUUS52 KFFC 101915 SVRFFC GAC167-175-303-319-102000- /O.NEW.KFFC.SV.W.0255.150710T1915Z-150710T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT FRI JUL 10 2015 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JOHNSON COUNTY IN EAST CENTRAL GEORGIA... SOUTHEASTERN WILKINSON COUNTY IN CENTRAL GEORGIA... SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA... NORTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA... * UNTIL 400 PM EDT * AT 314 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOOMSBORO... OR 10 MILES EAST OF IRWINTON...MOVING SOUTH AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBLIN...TOOMSBORO...TUCKERS CROSSROAD...NICKLESVILLE AND CHAPPELLS MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. && LAT...LON 3283 8310 3283 8289 3259 8283 3258 8314 TIME...MOT...LOC 1914Z 357DEG 6KT 3276 8300 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:45 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT FRI JUL 10 2015
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PERSISTENCE WILL CONTINUE THROUGH THE SHORT TERM. ISOLATED TO
SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED WILL DISSIPATE THIS
EVENING. EXPECT THE SAME AGAIN ON SATURDAY AS THE LEE SIDE TROUGH
CONTINUES OVER CENTRAL GA WHICH WILL BE THE FOCUS FOR CONVECTIVE
DEVELOPMENT. THERE COULD ALSO BE A SLIGHTLY HIGHER CHANCE ACROSS
NORTH GEORGIA WHERE THERE WILL BE GREATER INSTABILITY. NO MAJOR
TEMPERATURES SWINGS THROUGH THE SHORT TERM AND MOS GUIDANCE HAS A
GOOD HANDLE ON THIS.
17
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HAVE ONLY MADE MINOR ADJUSTMENTS TO THE EXTENDED PERIODS TO
ACCOUNT FOR LATEST MODEL TRENDS. TEMPERATURES CONTINUE TO LOOK
ABOVE NORMAL THROUGH NEXT WEEK...THOUGH WILL SEE SLIGHTLY HIGHER
POPS AS HIGH PRESSURE RIDGE SHIFTS TO THE WEST. OVERALL...CURRENT
FORECAST TRENDS LOOK TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS.
31
/ISSUED 317 AM EDT FRI JUL 10 2015/
CWFA STAYS UNDER THE INFLUENCE OF THE UPPER RIDGE THROUGH THE
REMAINDER OF THE WEEKEND. HIGH PRESSURE ALOFT BEGINS TO RETROGRADE
WEST BY TUESDAY AS A TROUGH BEGINS TO DIG SOUTH ACROSS THE EASTERN
SEABOARD. NW FLOW ALOFT CONTINUES THROUGH THE END OF THE WEEK. A
PATTERN CHANGE LOOKS TO HAPPEN BY NEXT WEEKEND AS THE HIGH ALOFT
BEGINS TO BUILD BACK EAST.
AT THE SURFACE...A LEE TROUGH WILL REMAIN IN PLACE ACROSS THE
EAST/SOUTHEAST PORTION OF THE CWFA THROUGH MUCH OF NEXT WEEK. THIS
FEATURE MAY HELP FOCUS SOME AFTERNOON SHRA/TSRA.
POPS SHOULD BE LOWER THROUGH THE WEEKEND WITH THE HIGH PRESSURE
ALOFT HELPING TO SUPPRESS WIDESPREAD CONVECTION. POPS WILL INCREASE
BY NEXT WEEK...AS THE HIGH SHIFTS WESTWARD. ALSO...ANY SHORTWAVES
DROPPING DOWN IN THE NW FLOW WILL HAVE THE POTENTIAL TO INCREASE
CONVECTIVE COVERAGE.
WITH THE RIDGE OVERHEAD...TEMPS MOSTLY IN THE MIDDLE TO UPPER 90S
ARE LIKELY EACH DAY...WITH MIDDLE TO UPPER 80S IN THE HIGHEST
ELEVATIONS. AS THE RIDGE BREAKS DOWN EARLY NEXT WEEK...A SLIGHT
BREAK IN TEMPS IS EXPECTED WITH VALUES AVERAGING FROM THE MIDDLE TO
UPPER 80S TO LOWER 90S ACROSS MOST LOCALES OUTSIDE THE NORTHEAST GA
MOUNTAINS.
GUIDANCE SEEMED A LITTLE TO WARM DURING THE MIDDLE OF NEXT WEEK FOR
NW FLOW. HAVE BUMPED HIGH TEMPS DOWN A DEGREE OR TWO ACROSS THE
AREA.
HEAT INDICES MAY APPROACH 105 DEGREES IN PORTIONS OF THE SE CWFA
MONDAY AND TUESDAY. RIGHT NOW...VALUES REMAIN BELOW CRITICAL
THRESHOLDS...BUT EVEN A ONE OR TWO DEGREE CHANGE IN TEMP/DEWPOINT
COULD CAUSE HEAT INDICES TO REACH 105 DEGREES OR ABOVE.
NLISTEMAA
&&
.CLIMATE...
RECORDS FOR 07-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1930 72 1979 76 1981 58 1952
KATL 100 1936 72 1979 81 1879 58 1891
1930 1894
KMCN 103 1980 77 1950 77 1986 58 1972
1930
KCSG 101 1980 79 2005 78 2000 63 1963
RECORDS FOR 07-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1930 78 1979 79 1980 59 1963
1961
1906
KATL 101 1980 73 1961 81 1879 58 1894
KMCN 104 1980 76 1961 79 2005 61 1947
KCSG 102 1980 73 1961 81 1980 61 1963
RECORDS FOR 07-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 108 1930 68 1999 76 1981 59 1963
1969
KATL 103 1980 70 1898 80 1980 53 1898
1930 1879
KMCN 105 1980 78 1900 78 1925 61 1953
1901
KCSG 101 1980 82 1953 80 1980 61 1956
RECORDS FOR 07-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1980 73 1999 77 1980 58 1918
1925
KATL 105 1980 74 1999 79 1980 59 1898
1879
KMCN 108 1980 68 1898 79 1980 61 1898
KCSG 103 1980 77 1999 78 1991 62 1963
&&
.AVIATION...
18Z UPDATE...
PERSISTENCE WILL PREVAIL THROUGH THE FORECAST. VFR WILL PERSIST
WITH ISOLATED TSTORMS THIS AFTERNOON/EVENING. CU FIELD HAS
DEVELOPED AND THIS WILL DISSIPATE THIS EVENING ONLY TO REFORM
SATURDAY. WINDS WILL REMAIN LIGHT AND WEST TO NORTHWEST.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION
HIGH ON REMAINING ELEMENTS
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 98 71 95 / 10 20 20 20
ATLANTA 74 96 74 92 / 10 20 20 20
BLAIRSVILLE 66 87 66 87 / 10 30 20 20
CARTERSVILLE 69 95 69 92 / 10 20 20 20
COLUMBUS 73 96 73 95 / 20 30 20 20
GAINESVILLE 71 94 71 91 / 10 20 20 20
MACON 73 98 73 96 / 10 30 20 30
ROME 69 96 69 93 / 10 20 20 20
PEACHTREE CITY 70 95 70 93 / 10 20 20 20
VIDALIA 73 99 74 96 / 10 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....31
AVIATION...17Hazardous weather outlook, Jul 10, 5:00 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT FRI JUL 10 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD BECOME STRONG PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY ALONG AND SOUTH OF A LINE FROM BOWDON TO MACON TO STILLMORE. UNSETTLED WEATHER WILL RETURN FOR SUNDAY THROUGH LATE NEXT WEEK. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 3:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT FRI JUL 10 2015
GAZ084-085-097-101945-
JOHNSON GA-WILKINSON GA-LAURENS GA-
309 PM EDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN JOHNSON...WILKINSON AND LAURENS COUNTIES UNTIL 345 PM EDT...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOOMSBORO...OR 10 MILES EAST OF IRWINTON...
MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS JOHNSON...WILKINSON AND LAURENS COUNTIES THROUGH 345 PM
EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TOOMSBORO...TUCKERS CROSSROAD...NICKLESVILLE AND CHAPPELLS MILL.
LAT...LON 3266 8310 3284 8311 3284 8297 3282 8297
3280 8295 3278 8296 3276 8296 3278 8288
3265 8285
TIME...MOT...LOC 1909Z 357DEG 7KT 3277 8300The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:09 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Jul 10, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 50 min |
| Jul 10, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Wilkinson | 43 min |
| Jul 10, 3:38 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
| Jul 10, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 45 min |
| Jul 10, 4:10 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Jul 10, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 45 min |
| Jul 10, 4:29 PM EDT | Special Weather Statement | FFC | Crawford | 31 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Jul 10, 4:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 10, 4:53 PM EDT | Special Weather Statement | FFC | Twiggs | 37 min |
| Jul 10, 4:55 PM EDT | Special Weather Statement | FFC | Monroe | 35 min |
| Jul 10, 5:04 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Jul 10, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 22 min |
| Jul 10, 5:08 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Jul 10, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 49 min |
| Jul 10, 5:18 PM EDT | Special Weather Statement | FFC | Marion | 27 min |
| Jul 10, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 43 min |
| Jul 10, 5:33 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Jul 10, 5:39 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
| Jul 10, 5:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Jul 10, 6:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jul 10, 6:15 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 10, 6:17 PM EDT | Special Weather Statement | FFC | Sumter | 28 min |
| Jul 10, 6:21 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Jul 10, 6:26 PM EDT | Special Weather Statement | FFC | Dooly | 34 min |
| Jul 10, 6:28 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Jul 10, 6:39 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jul 10, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 44 min |
| Jul 10, 6:54 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jul 10, 7:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jul 10, 7:44 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| Jul 10, 7:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jul 10, 7:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 10, 7:58 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.